Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2004, 4:56 PM CDT for Val Verde County, Texas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 4:56 PM CDT (21:56 UTC)
- Expired
- May 27, 2004, 6:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WUUS54 KEWX 272156 SVRSAT TXC465-272315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 456 PM CDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 615 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 21 MILES WEST OF LANGTRY...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SEMINOLE CANYON STATE PARK. LAT...LON 3004 10174 2980 10174 2952 10126 3003 10128 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:45 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 27, 2:45 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT THU MAY 27 2004 .DISCUSSION... VIGOROUS S/W TROF EJECTING ENEWD OUT OF SRN NM INTO WEST TX WILL DRIVE THE DRY LINE EASTWARD INTO THE CENTRAL TX OVERNIGHT. ALTHOUGH BRUNT OF DYNAMICS WILL REMAIN TO THE NORTH...BOTH THE ETA/GFS CONT TO INDICATE TAIL END OF CONVECTION ALONG THE DRY LINE SKIRTING THE NRN CWA TONIGHT. ALREADY SEE A FEW SHOWERS IN THE WRN COUNTIES WITH LAPS CAPE VALUES 2000+ WITH A WEAKENING CAP INDICATING THE AMS IS BCMG INCREASINGLY UNSTABLE. WILL INCREASE POPS TO CHC CATEGORY OVER THE NWRN/NRN TIER OF COUNTIES WITH MENTION OF SVR...AND SLGT CHC OVER THE ADJACENT HILL COUNTRY..TAPERING TO LESS THAN 10% SOUTH. FRIDAY LOOKS TO BE WARMER/DRIER AS THE TROF MOVS EAST WITH SOME OF THE WARMEST READINGS PSBL FOR THE YEAR THUS FAR. FOR THE MEMORIAL DAY WEEKEND...GENERALLY WARM/HUMID AS A FAST WESTERLY FLOW PREVAILS WITH ISOLD-WDLY SCT DRY LINE CONVECTION OUT WEST/NORTHWEST EACH AFTN/EVENING. THE DRY LINE WILL PUSH FURTHER EAST LAST SUN/MON WITH THE NEXT S/W TROF AND AGAIN MOST CONVECTION STAYING OFF TO THE NORTH BUT WILL KEEP ONGOING 20-30 POPS FOR THE NORTH & EAST COUNTIES. UPR FLOW WEAKENS BY MIDWEEK AND THEREFORE WILL LEAVE OUT ALL POPS AFTER TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 93 73 92 / 20 10 0 10 AUSTIN BERGSTROM INTL AIRPORT 72 92 72 91 / 20 10 0 10 DEL RIO INTL AIRPORT 74 96 75 95 / 20 10 10 20 SAN ANTONIO INTL AIRPORT 73 92 73 91 / 10 10 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/03
Hazardous weather outlook, May 27, 4:30 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 PM CDT THU MAY 27 2004 TXZ171>173-183>194-202>209-217>225-228-281100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 430 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR VAL VERDE...EDWARDS... REAL AND KERR COUNTY THROUGH 9 PM. A CHANCE OF SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...OVER PARTS OF VAL VERDE...EDWARDS...REAL AND KERR COUNTY LATE THIS AFTERNOON AND THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TONIGHT FROM UVALDE TO SAN ANTONIO TO AUSTIN...AND OVER THE EAST PARTS OF THE HILL COUNTRY JUST WEST OF AUSTIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:51 PM CDT | Tornado Warning | EWX | Val Verde | 54 min |
| May 27, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.